Login
Questions or Comments!
admin@frumsupport.com

Get FrumSupport News! Join our mailing list.
Email:


Search

Navigation:

 Tehilim List  < Refresh >
TOPIC TITLE: steroids
Created On 5/2/08 10:02 AM
Topic View:

View thread in raw text format


yaldatova613
Supporter

Posts: 34
Joined: Jun 2006

5/2/08 10:02 AM
User is offline

i'm wondering if there are any teen-young adults out there who are on steroids. how do u deal with the physical changes (weight gain is a huge one, but the acne, hair growth, skin stretch marks are also hard) any tricks you can share - in terms of both physical and the emotional impact?
 
Reply
   
Quote
   
Top
   
Bottom
     



rh1211
Junior Supporter

Posts: 4
Joined: May 2008

5/11/08 6:06 PM
User is offline

I cant give you any advice to actually stop the side affects of steroids--I dont think are any ways to do that--but when I was on steroids I just tried very hard to look my best, give the circumstances. Try to always have your hair and make up done, and wear nice outfits, so that you will feel as good about how you look as you can. Otherwise, just daven that you will get off of steroids ASAP! refuah sheleimah and hatzlacha!


Edited: 5/11/08 at 6:41 PM by rh1211
 
Reply
   
Quote
   
Top
   
Bottom
     



PB613
Supporter

Posts: 36
Joined: Jan 2008

5/12/08 2:12 AM
User is offline

being on steroids is tough in itself. The physical side effects are enough on their own. The 'moon face' was particularly hard for me. I never thought i'd be so concerned with how i looked if it would happen to me. I really got to me until I tried to keep in mind that the meds were a shaliach of the refuah from Hashem and they were helping to heal what wasnt working properly. I hope it doesnt sound too crass, but i really tried to visualize it working and that i should try to appreciate that part and try not to to look in the mirror and accept it and count down the days i was tapering off it.
Each side effect is different. Ask your doctor what to do about the acne or stretch marks, maybe they can give you somthething for it.

Also, make sure your doctor is working to minimize the time you use them for. I dont know if youre aware, there are some drugs out there that are very similar to Cortisone. They do the same thing yet have almost none of the same side effects. One in particular is call 6MP - Mercaptopurine. Personally was on steroids for then tapered off. then used 6MP and Baruch Hashem it jumpstarted the healing.

Hope this helps and you should be off them and feeling better soon!


Edited: 5/12/08 at 2:16 AM by PB613
 
Reply
   
Quote
   
Top
   
Bottom
     

View thread in raw text format
FORUMS > Crohn's Disease / Ulcerative Colitis < Refresh >

Navigation:

The information in this site is not intended to replace the advice of a doctor. FrumSupport disclaims any liability for the decisions you, the User, makes based on information on this site. By using this site, reading, viewing, posting or otherwise, you signify your assent to the Terms and Conditions of Use. If you do not agree to all these Terms and Conditions of Use, please do not use this site. FrumSupport may revise and update these Terms and Conditions of Use at anytime. Your continued usage of FrumSupport will mean you accept those changes.

If you think you or someone you know has a medical emergency, call your doctor, Hatzolah or 911 immediately. FrumSupport cannot and does not monitor forums and postings and cannot and will not pro-actively obtain help for users in need as FrumSupport does not have the funds or people power to accomplish such tasks and it will infringe on the anonymity of each user. Therefore, FrumSupport’s liability is limited by this paragraph and as further set forth in the Terms and Conditions of Use.